Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


TB Skin Test
Nov 10, 2007

I took the following vaccines/tests at the same time: TB, Flu Vaccine, & Measles, Mumps, & Rubella Vaccine.

My TB test came back positive. It measured 12mm. It also still itches like crazy. I also take Valtrex and Adderall XR 20mg. Could the combination of any of these things be a contributor to the positive TB test? Also, when does the bump go away?(It's been a week since the test was administered.

Response from Dr. Young

Thank you for your post.

Any TB skin test greater than 10 mm is a positive. While there are a few conditions that can lead to a false positive test, your medications aren't one of them.

The bump should go away gradually. Since your reaction was rather robust, it may take longer than the mild reactions.

If you're HIV+, you'll need to talk to your doctor about going on medications to prevent TB from causing disease (called INH preventive therapy). Don't forget to discuss this, TB can be a devastating complication in HIV co-infected persons.

Be well, BY



Previous
Diet pills and atripla
Next
cd4 count is 14

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement